Skip to main content

On the numerical treatment of a multi-dimensional parabolic boundary-value control problem

Part of the Lecture Notes in Mathematics book series (LNM,volume 477)

Abstract

The purpose of this paper is to show that the methods given in [Glasshoff-Gustafson] can be extended to much more general control problems. We describe how to carry out the numerical calculations in a general context.

Keywords

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This research was financially supported by NSF under Grant GK-31833

This is a preview of subscription content, log in via an institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD   44.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD   59.95
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Learn about institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  • Bartels, R.H., Stoer, J., Zenger, C.H.: A realization of the simplex method based on triangular decompositions, Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, 186, Springer, 1971.

    Google Scholar 

  • Fahlander, K.: Computer programs for semi-infinite optimization, Techn. Rep TRITA-NA-7312, Dept of Numerical Analysis, Royal Institute of Technology, Stockholm, Sweden.

    Google Scholar 

  • Glasshoff, K., Gustafson, S.-Å: Numerical treatment of a parabolic boundary-value problem, Techn Rep TRITA-NA-7409, Dept of Numerical Analysis, Royal Institute of Technology, Stockholm, Sweden.

    Google Scholar 

  • Gustafson, S.-Å, in: C.A. Hall and G.B. Byrnes (eds): Numerical solution of systems of nonlinear algebraic equations, Academic Press, New York, 1973, 63–99.

    Google Scholar 

  • Gustafson, S.-Å., Kortanek, K.O.: NRLQ 20, 477–504 (1973).

    Article  MathSciNet  MATH  Google Scholar 

  • Lindberg, B.: SIAM J. Numer. Anal. 9, 662–668 (1972).

    Article  MathSciNet  MATH  Google Scholar 

  • Pereyra, V.: Numer. Math. 8, 376–391 (1966).

    Article  MathSciNet  MATH  Google Scholar 

  • Stetter, H.J.: Numer. Math. 7, 18–31 (1965).

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 1975 Springer-Verlag Berlin · Heidelberg

About this paper

Cite this paper

Gustafson, SÅ. (1975). On the numerical treatment of a multi-dimensional parabolic boundary-value control problem. In: Bulirsch, R., Oettli, W., Stoer, J. (eds) Optimization and Optimal Control. Lecture Notes in Mathematics, vol 477. Springer, Berlin, Heidelberg. https://doi.org/10.1007/BFb0079171

Download citation

  • DOI: https://doi.org/10.1007/BFb0079171

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-07393-2

  • Online ISBN: 978-3-540-37591-3

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics